Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|rhuston76 - Tue Dec 16, 2003 11:39 am||
I am on the generic form of Alesse 28 birth control. I started my period 3 days after taking the inactive pills. Normally, it is a bright red fluid. This time is was darker, almost brown, and had "clots" in it. After 3 days, I was pretty much cleared up (which is normal for me) and I had intercourse. Following that I used the restroom and noticed an off-white, semi-clear sack with a reddish-brown blob inside of it. It was about the size of a nickel and it had a tail on it like a tadpole about 1/2 inch long. Could this have been an embryo in it's earliest stages or just a thicker discharge of my uterine lining more than usual? Is it too late to find out if I was pregnant now because the HCG levels have gone down? I would kind of like to know in order to prevent getting pregnant in the future. Maybe I need to have my dosage on BC pills upped or something.
|Dr. Tamer Fouad - Tue Dec 16, 2003 12:09 pm||
hCG levels decline slowly following a miscarriage. It takes 35-42 days following surgical removal of the "products of conception" for the hCG level to disappear and it takes 6-8 weeks for menstrual cycles to resume following interruption of pregnancy.
It would be advisable to seek a gynecologists opinion because if it were a miscarriage there may still be tissue that needs removal.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.